Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 330, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2005, 11:37 PM CDT for Boyd County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2005, 11:37 PM CDT (04:37 UTC)
- Expired
- Jul 20, 2005, 12:00 AM CDT
- In force
- 23 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 171 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 11:45 PM CDT | HAIL 0.75 | 8 Nnw Spencer, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1994 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 200437
SVRLBF
NEC015-200500-
/O.NEW.KLBF.SV.W.0330.050720T0437Z-050720T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL MIDNIGHT CDT
* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ANOKA...OR ABOUT 7 MILES NORTHWEST OF
SPENCER...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF SPENCER BY 1140 PM CDT
GROSS AND 7 MILES NORTH OF BRISTOW BY 1155 PM CDT
8 MILES NORTH OF LYNCH BY MIDNIGHT CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4299 9891 4288 9894 4277 9833 4288 9833
4291 9845 4297 9852
$$
POWER2 follow-up statements
000
WWUS53 KLBF 200447
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1148 PM CDT TUE JUL 19 2005
NEC015-200500-
/O.CON.KLBF.SV.W.0330.000000T0000Z-050720T0500Z/
BOYD NE-
1148 PM CDT TUE JUL 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
EASTERN BOYD COUNTY...
AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR GROSS...OR ABOUT NEAR SPENCER...
MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF LYNCH BY 1155 PM CDT
8 MILES NORTHWEST OF MONOWI BY MIDNIGHT CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4299 9891 4288 9894 4277 9833 4288 9833
4291 9845 4297 9852
$$
POWER000
WWUS53 KLBF 200500
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1159 PM CDT TUE JUL 19 2005
NEC015-200509-
/O.EXP.KLBF.SV.W.0330.000000T0000Z-050720T0500Z/
BOYD NE-
1159 PM CDT TUE JUL 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOYD COUNTY EXPIRES AT
MIDNIGHT CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD FALLEN BELOW SEVERE
LIMITS.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4299 9891 4288 9894 4277 9833 4288 9833
4291 9845 4297 9852
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:41 PM CDT, 9 hours 56 minutes earlier.
Area forecast discussion, Jul 19, 1:41 PM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 141 PM CDT TUE JUL 19 2005 .DISCUSSION... THE MUCH ADVERTISED HEAT WAVE APPEARS TO BE UNDERWAY IN THE PANHANDLE AND ERN CO/NW KS WITH TEMPS ALREADY IN THE MID 90S AT 1 PM CDT. THE LATEST DEVELOPMENT IS THE VERY DEEP MOISTURE ACROSS CNTL/ERN NEB AHEAD OF THE DRY LINE. THIS IS PREVENTING DEEP VERTICAL MIXING TO ACTUALIZE THE VERY WARM TEMPS ADVERTISED BY GUIDANCE ACROSS CNTL NEBRASKA. FULLY EXPECT THIS PATTERN WILL CONTINUE THIS WEEK THROUGH THE WEEKEND. THUS THE FCST IS FOR VERY WARM TEMPS...NEAR 100F...WEST OF THE DRY LINE AND WARM...LOWER 90S...VERY HUMID CONDITIONS EAST OF THE DRY LINE...GENERALLY ALONG AND EAST OF HIGHWAY 83 PER CLIMATOLOGY. THE NAM/GFS ARE TRENDING FARTHER S WITH THE SERIES OF SFC LOW PRESSURE SYSTEM FORECAST TO DEVELOP AND MOVE THROUGH THE CNTL PLAINS THIS WEEK. ALSO...THE NAM SUGGESTS EACH LOW WILL DROP A WEAK COLD FRONT AND PULL DOWN SOME COOLER AIR INTO PARTS OF THE FCST AREA. TEMPS... WEDNESDAY...WEAK COLD FRONT DROPS THROUGH WRN ZONES LATE TONIGHT THRU NOON WEDS. BAD TIMING FOR SUPER WARM TEMPS...HAVE MODERATED MAX TEMPS WITH WARMEST S AND E AHEAD OF THE FRONT. THUR...S/SE LOW LEVEL WINDS CIRCULATING AROUND WEAK HIGH PRESSURE WILL HOLD TEMPS MOSTLY IN THE LOW TO MID 90S. FRIDAY...ATM RECOVERS...SFC LOW FORMS OVER WRN SD AT 21Z...THIS WILL AGAIN PRODUCE MOSTLY SE LOW LEVEL FLOW AND DEEPER MOISTURE HOLDING TEMPS IN THE MID 90S WITH 100 NOSING INTO THE ERN PANHANDLE. SATURDAY... NAM/GFS VERY SIMILAR WITH STRENGTH AND LOCATION OF H5 RIDGE STRETCHING FROM THE WEST COAST TO THE OHIO VALLEY. BOTH MODELS SUGGEST A SFC LOW POSITION SIMILAR TO WEDS LOCATION. SUNDAY/MONDAY...NAM/GFS CONTINUE VERY SIMILAR SHOWING THE VAST H5 RIDGE MIGRATING SLOWLY INTO THE MID SOUTH. FCST TEMPS ARE PERSISTENCE AS SFC LOW POSITION IS UNCERTAIN. LATE MONDAY/TUESDAY...LOWERING HEIGHTS...FAST ZONAL FLOW AND A SERIES OF WEAK DISTURBANCE SHOULD TRIGGER AT LEAST WIDELY SCATTERED TSTMS AND COOLER TEMPS. PCPN... THIS EVENING...PER SATELLITE...CAP IS BEGINNING TO WEAKEN ALONG PALMER DIVIDE AND PRESUMABLY WILL DO THE SAME ACROSS WRN NEB. CONTINUE ISOLD TSRA. WEDNESDAY...NAM STILL SHOWING MONSTROUS INSTABILITY AHEAD OF THE DRYLINE ACROSS ERN ZONES. ALSO...WEAKLY INITIALIZED UA DISTURBANCE CURRENTLY OVER NRN UT WILL DRIFT ACROSS FCST AREA WEDS AM...PERHAPS PRIMING THE MID LEVELS OF THE ATM FOR LATE AFTN CONVECTION. CONTINUE ISOLD TSRA. THURS THROUGH SUNDAY...FCST IS DRY. WILL KEEP THUR DRY FOR NOW BUT MOST LIKELY AREA FOR TSRA WOULD BE THE PANHANDLE WITH UPSLOPE THETA E ADVECTION. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jul 19, 2:38 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 238 PM CDT TUE JUL 19 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-201030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 238 PM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE THROUGH 11 PM CDT (10 PM MDT) IN THE WEST. THE GREATEST POTENTIAL WILL EXTEND WEST OF A LINE FROM CODY TO BROWNLEE IN CHERRY COUNTY...TO TRYON IN MCPHERSON COUNTY...AND WAUNETA IN CHASE COUNTY. THUNDERSTORMS THAT DO FORM WILL BE CAPABLE OF STRONG WIND GUSTS TO 45 MPH...OTHERWISE STORMS REMAINING BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER RIDGE CENTER POSITIONED NEAR THE FOUR CORNERS REGION WILL BUILD SLOWLY EAST THROUGH THE PERIOD KEEPING MAINLY HOT AND DRY CONDITIONS FOR THE OUTLOOK AREA. TRIPLE DIGIT TEMPERATURES AND LOW HUMIDITIES IN THE 20S...WILL RESULT IN THE GRASSLAND FIRE DANGER INDEX REACHING THE HIGH TO VERY HIGH CATEGORY WEDNESDAY AND THURSDAY OVER THE EASTERN PANHANDLE...INTO WESTERN NEBRASKA. HIGH BASED THUNDERSTORM DEVELOPMENT WILL PRESENT THE POTENTIAL FOR STRONG WINDS AND INCREASED LIGHTNING ACTIVITY AS WEAK COLD FRONTS SLIP SOUTHEAST THROUGH NEBRASKA ON WEDNESDAY...THEN AGAIN LATER ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:29 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.